Am I Experiencing Side Effects of Rohypnol or Signs of Dependence?

Am I Experiencing Side Effects of Rohypnol or Signs of Dependence?

Rohypnol is a powerful benzodiazepine that is most frequently used as an anesthesia before surgery. As a benzodiazepine, it depresses the central nervous system far more powerfully than other common drugs, like Valium or Xanax. The side effects of Rohypnol generally appear within 15 to 20 minutes after the drug is taken, and they persist around four to six hours. Side effects of abusing this drug are sedation, muscle relaxation, drowsiness, confusion, dizziness, disorientation, impaired judgment and motor skills, feeling uninhibited and reduced levels of consciousness. The effects of Rohypnol are comparable to the effects of alcohol: after a small dose users may slur their speech and have difficulty standing, walking or performing tasks. Furthermore, similar to blacking out while drinking, Rohypnol can cause amnesiac effects, where users wakes up with no recollection of what happened while they were under the influence of the drug.

The chronic use of Rohypnol can lead to dependence and addiction. If you have withdrawal symptoms, then it means you have become dependent upon a chemical substance, seeing as they only occur when an addict abruptly discontinues or decreases substance abuse. Someone that has become dependent upon Rohypnol may experience the following symptoms when she goes long enough without a dose:

  • Muscle pain
  • Headaches
  • Tremors
  • Hallucinations
  • Aggression
  • Vomiting
  • Convulsions
  • Cardiovascular distress
  • Numbness
  • Delirium
  • Seizures (a chronic user can experience seizures up to two weeks after using Rohypnol)

While several side effects of a drug resemble withdrawal symptoms, the side effects of and withdrawal symptoms of Rohypnol are too similar to differentiate between. The most clear cut way to distinguish withdrawal symptoms is to identify when these symptoms appear: do the symptoms arise after the drug is taken, when the drug has not been administered for a while or when the drug is no longer in the user’s system?

Rohypnol abuse and dependence are serious conditions that can lead to a life-threatening overdose, addiction, accidents, injury, health problems and more. A Rohypnol addict should seek professional help to undergo detox, because withdrawal symptoms can shock the body; they escalate quickly to cause serious bodily damage, dangerous change in blood pressure, heart rate and respiratory rate, convulsions, seizure and death. Professionals can help users through medically supervised detox, which minimizes health risks. These workers taper users from drugs to keep their bodies from shock. Professional detox services will also work to get the user’s vitals back to normal, and they will supply the appropriate nutrition and hydration to repair the damage caused by drug abuse.

If you or a loved one abuses Rohypnol and wants help to recover, then call our toll-free, 24 hour helpline now. Our admissions coordinators can help you get and stay clean from drug abuse.